Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2014, 5:58 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 5:58 PM EDT (21:58 UTC)
- Expired
- Jun 6, 2014, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:59 PM EDT | HAIL 0.5 | Hinesville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS52 KCHS 062158
SVRCHS
GAC179-183-191-062300-
/O.NEW.KCHS.SV.W.0030.140606T2158Z-140606T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 700 PM EDT
* AT 558 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM ALLENHURST TO RETREAT...MOVING
SOUTHEAST AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
RETREAT...ALLENHURST...PINE HARBOR...MCINTOSH...CRESCENT...HARRIS
NECK...SHELLMAN BLUFF...VALONA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3181 8173 3190 8160 3169 8113 3162 8113
3159 8115 3156 8116 3155 8117 3151 8118
3145 8138
TIME...MOT...LOC 2158Z 296DEG 15KT 3181 8161 3167 8135
$$2 follow-up statements
620
WWUS52 KCHS 062219
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT FRI JUN 6 2014
GAC179-183-191-062300-
/O.CON.KCHS.SV.W.0030.000000T0000Z-140606T2300Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
619 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PORTIONS OF LIBERTY...LONG AND MCINTOSH COUNTIES...
AT 619 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROSSROADS TO HARRIS NECK...MOVING SOUTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
AT 6 PM PM EDT...THE PUBLIC REPORTED HALF INCH HAIL NEAR HINESVILLE.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRESCENT...CROSSROADS...EULONIA...HALFMOON LANDING...JONES...
MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH
NEWPORT...VALONA...BLACKBEARD ISLAND...HARRIS NECK AND ST. CATHERINES
ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3174 8166 3179 8157 3169 8113 3162 8113
3159 8115 3156 8116 3155 8117 3151 8118
3145 8138
TIME...MOT...LOC 2219Z 296DEG 15KT 3173 8153 3162 8122
$$666
WWUS52 KCHS 062236
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT FRI JUN 6 2014
GAC183-062246-
/O.CAN.KCHS.SV.W.0030.000000T0000Z-140606T2300Z/
LONG GA-
636 PM EDT FRI JUN 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LONG COUNTY HAS
BEEN CANCELLED...
LAT...LON 3161 8152 3172 8146 3164 8116 3162 8113
3159 8115 3156 8116 3155 8117 3151 8118
3145 8138
TIME...MOT...LOC 2236Z 320DEG 21KT 3155 8134
$$
GAC179-191-062300-
/O.CON.KCHS.SV.W.0030.000000T0000Z-140606T2300Z/
LIBERTY GA-MCINTOSH GA-
636 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PORTIONS OF LIBERTY AND MCINTOSH COUNTIES...
AT 636 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR PINE HARBOR...MOVING SOUTHEAST AT
25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRESCENT...EULONIA...JONES...MERIDIAN...PINE HARBOR...RETREAT...
SHELLMAN BLUFF...SOUTH NEWPORT...VALONA...BLACKBEARD ISLAND AND
HARRIS NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3161 8152 3172 8146 3164 8116 3162 8113
3159 8115 3156 8116 3155 8117 3151 8118
3145 8138
TIME...MOT...LOC 2236Z 320DEG 21KT 3155 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:51 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 3:51 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT FRI JUN 6 2014 .SYNOPSIS... A WEAK FRONT WILL DROP SOUTH INTO THE AREA TONIGHT...THEN BECOME NEARLY STATIONARY OVER THE REGION SATURDAY. THE FRONT WILL GRADUALLY DISSIPATE BY SUNDAY. ANOTHER COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... REST OF THE AFTERNOON AND THIS EVENING...WE CONTINUE TO FOCUS ON TWO AREAS OF CONCERN FOR THUNDERSTORMS. THE FIRST IS SOUTHEAST GEORGIA WHERE INSTABILITY IS HIGHEST AND CAPE VALUES ARE IN EXCESS OF 3000 J/KG. DEVELOPING CONVECTION ACROSS NORTH GEORGIA AND THE UPPER SAVANNAH RIVER VALLEY WILL CONTINUE MOVING SOUTHEASTWARD AND INTO THE SOUTHEAST GEORGIA AREA LATE THIS AFTERNOON. WITH DCAPE VALUES OF 1200 J/KG OR HIGHER...DAMAGING WIND GUSTS CONTINUE TO BE THE PRIMARY THREAT ESPECIALLY IF THE STORMS ARE ABLE TO DEVELOP ANY ORGANIZATION. THE OTHER AREA OF CONCERN IS FURTHER NORTH NEAR THE DIFFUSE FRONT THAT IS SINKING SOUTHWARD. CONVERGENCE ALONG THE FRONT MAY BE ENOUGH TO IGNITE A ISOLATED TO SCATTERED SHOWERS AND STORMS ACROSS THE TRI-COUNTY AREA. ONE LIMITING FACTOR FOR SEVERE WEATHER IN THIS AREA IS THE AMOUNT OF CLOUD COVER STILL LINGERING FROM THE MORNING MCV WHICH HAS KEPT TEMPS IN THE 80S AND LIMITED INSTABILITY. TONIGHT...THE FORECAST AREA WILL SOLIDLY BE IN THE PATH OF THE TRAIN TRACKS ALOFT WITHIN THE WEST-SOUTHWEST FLOW AROUND THE PERIPHERY OF THE UPPER RIDGE OVER TEXAS. THIS WILL ALLOW FOR ANY UPSTREAM SHORTWAVE ACTIVITY TO TRANSLATE INTO THE REGION THROUGH THE NIGHT. CONVECTION ASSOCIATED WITH THE AFTERNOON/EVENING THUNDERSTORMS SHOULD COME TO AN END BY THE EARLY MORNING HOURS. POPS ARE TRICKY BECAUSE COVERAGE WILL LARGELY BE DETERMINED BY BOUNDARY INTERACTIONS THROUGH MUCH OF THE NIGHT. ALSO...MUCH LIKE LAST NIGHT...WE CANNOT RULE OUT NOCTURNAL MCS ACTIVITY MAKING A RUN FOR THE REGION LATE IN THE NIGHT. AS SUCH WE MAINTAIN AT LEAST SLIGHT CHANCE POPS THROUGH THE PERIOD AND FUTURE UPDATES WILL HAVE TO TAKE STOCK OF ONGOING REGIONAL RADAR TRENDS. LOWS WILL ONCE AGAIN ONLY FALL INTO THE LOW TO MID 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... ACTIVE AND UNSETTLED WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD. ON SATURDAY...A BROAD TROUGH WILL BE LOCATED TO THE NORTHEAST WITH A WEAKENING RIDGE OVER THE GULF. THIS WILL LEAVE THE FORECAST AREA WITHIN NORTHWEST FLOW...ALLOWING FOR SHORTWAVE ENERGY TO TREK ACROSS THE AREA. AT THE SURFACE...A WEAK FRONT WILL BE DROPPING SOUTH IN THE MORNING AND THEN IS EXPECTED TO LINGER OVER THE REGION THROUGH THE DAY. GIVEN MOISTURE IN PLACE AND FORCING FROM THE AFOREMENTIONED FRONT AND SHORTWAVE...SHOWERS/THUNDERSTORMS WILL BE POSSIBLE. THE CHANCE FOR SEVERE WEATHER IS CERTAINLY NON-ZERO...HOWEVER MARGINAL CAPE AND LACK OF SIGNIFICANT DEEP SHEAR WILL KEEP THE THREAT ISOLATED AT THIS TIME. TEMPERATURES WILL BE NEAR NORMAL...MAINLY IN THE UPPER 80S/AROUND 90. LOWS WILL BE MILD AROUND 70/LOW 70S. SUNDAY...THE WEATHER PATTERN WILL BE FAIRLY SIMILAR...WITH MORE SHORTWAVE ENERGY EXPECTED TO SHIFT EAST ACROSS THE AREA. THE STALLED FRONT WILL BE DISSIPATING WITH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. IT SHOULD BE ANOTHER PULSE-TYPE CONVECTION DAY...WITH WIDESPREAD ORGANIZED SEVERE WEATHER UNLIKELY AT THIS TIME. TEMPERATURES WILL ONCE AGAIN REMAIN NEAR NORMAL. ON MONDAY...SURFACE HIGH PRESSURE WILL BE LOCATED OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE DEVELOPING EAST OF THE MOUNTAINS. THERE DOES NOT SEEM TO BE ANY SIGNIFICANT FORCING MECHANISMS IN PLAY...HOWEVER TYPICAL DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN MAINLY DURING PEAK HEATING HOURS. HAVE MAINTAINED CHANCE POPS TO ACCOUNT FOR THIS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A WEAK MID LVL RIDGE OF HIGH PRESSURE WILL EXTEND OVER THE SOUTHEASTERN UNITED STATES INTO MIDWEEK...SETTING UP A GRADUAL WARMING TREND AHEAD OF A TROUGH OF LOW PRESSURE SLOWLY ADVANCING OVER THE EASTERN CONUS. OVERALL HIGH TEMPS SHOULD RANGE IN THE LOW 90S OVER MOST AREAS AWAY FROM THE COAST TUESDAY AND WEDNESDAY BEFORE CLOUD COVER LIMITS TEMPS TO AROUND 90 DURING THE SECOND HALF OF THE WEEK. OVERNIGHT LOWS SHOULD REMAIN NEAR 70 AWAY FROM THE COAST. ALTHOUGH MUCH UNCERTAINTY REMAINS IN THE ARRIVAL TIME OF THE TROUGH FROM THE WEST...THE GENERAL CONSENSUS IS THAT SHOWER AND/OR THUNDERSTORM ACTIVITY WILL INCREASE MID TO LATE WEEK AS H5 SHORTWAVE ACTIVITY ROUNDS THE EASTERN EDGE OF THE TROUGH AND OVER DEEPENING MOISTURE IN THE SOUTHEAST. HAVE THEREFORE MAINTAINED A 20-40 POP SCHEME OVER THE AREA EACH AFTERNOON...ESPECIALLY WHEN A SEABREEZE WILL LIKELY MAKE WAY INLAND. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... KSAV...THE BIGGEST CONCERN REVOLVES AROUND THE THUNDERSTORMS CURRENTLY BEGINNING TO DEVELOP ACROSS NORTH GEORGIA. THESE STORMS ARE EXPECTED TO STEADILY MOVE SOUTHEASTWARD TOWARD THE AREA AND ARRIVE IN THE LATE AFTERNOON HOURS. WE START WITH A VCTS MENTION AT 22Z AND THEN A TEMPO FOR MVFR TSRA CONDITIONS BETWEEN 23Z-02Z. ANY STORMS THAT IMPACT THE TERMINAL WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS. THEREAFTER...THERE MAY BE MORE SHOWERS/THUNDERSTORMS LATE BUT THE OVERALL CONFIDENCE IN THIS SCENARIO IS TOO LOW TO INCLUDE IN THE FORECAST. THERE ARE ALSO LOW PROBABILITIES OF SHALLOW GROUND FOG...BUT HAVE KEPT OUT FOR NOW. KCHS...THE BIGGEST NEAR TERM CONCERN IS THE POTENTIAL FOR SHOWER/THUNDERSTORM DEVELOP IN THE VICINITY OF A WEAK COLD FRONT JUST TO THE NORTH. ITS UNCLEAR HOW MUCH DEVELOPMENT THERE WILL BE GIVEN THE AMOUNT OF LINGERING CLOUD COVER. WITH THIS LOWER AMOUNT OF CONFIDENCE WE HAVE KEPT JUST A VCTS MENTION FOR NOW. OTHERWISE...VFR CONDITIONS WILL PREVAIL. EXTENDED AVIATION OUTLOOK...CHANCES FOR BRIEF FLIGHT RESTRICTIONS EACH AFTERNOON DUE TO SHOWERS/THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .MARINE... TONIGHT...THE WEAK FRONT TO THE NORTH WILL SLOWLY DESCEND INTO THE LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL EVENTUALLY TURN MORE WESTERLY AND EVEN NORTHEASTERLY ACROSS THE SOUTH CAROLINA WATERS. REGARDLESS...THE GRADIENT WILL NOT BE VERY TIGHT AND WIND SPEEDS WILL BE 15 KT OR LESS WITH MANY AREAS EXPERIENCE PERIODS OF LIGHT AND VARIABLE WINDS. SEAS WILL GENERALLY RANGE 1-2 FT WITHIN 20 NM AND 2-3 FT BEYOND. ALSO OF NOTE IS THAT THUNDERSTORMS ACROSS LAND AREAS MAY MOVE OUT OVER THE COASTAL WATERS THIS EVENING AND TONIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING. SATURDAY THROUGH WEDNESDAY...CONDITIONS OVER THE WATERS ARE EXPECTED TO REMAIN FAIRLY QUIET THROUGH THE EXTENDED. A WEAK FRONT IS EXPECTED TO BE LINGERING IN THE VICINITY ON SATURDAY BEFORE DISSIPATING ON SUNDAY. SURFACE HIGH PRESSURE WILL THEN BRIEFLY BUILD TO THE NORTH BEFORE SHIFTING EAST INTO THE ATLANTIC. A TROUGH OF LOW PRESSURE WILL THEN DEVELOP OVER LAND EARLY NEXT WEEK. OVERALL...A WEAK PRESSURE GRADIENT WILL BE IN PLACE ALLOWING FOR WINDS TO BE 15 KNOTS OR LESS AND SEAS GENERALLY BELOW 3 FEET. THUS...CONDITIONS WILL REMAIN WELL BELOW ADVISORY CRITERIA. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...ECT LONG TERM...DPB AVIATION...BSH MARINE...BSH/ECT
Hazardous weather outlook, Jun 6, 4:07 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT FRI JUN 6 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-072015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 407 PM EDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP NORTHWEST OF THE AREA THIS AFTERNOON AND MOVE SOUTHEASTWARD INTO THE REGION. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE MAIN TIME PERIOD FOR SEVERE WEATHER WILL BE FROM 5 PM TO 11 PM WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. THE PRIMARY THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTHEAST GEORGIA...AS WELL AS AREAS ALONG AND NEAR THE SOUTH CAROLINA SIDE OF THE SAVANNAH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-072015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 407 PM EDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS TO THE NORTHWEST WILL MOVE OUT OVER THE COASTAL WATERS THIS EVENING. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS ALONG WITH FREQUENT LIGHTNING STRIKES INTO THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 3:22 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI JUN 6 2014
SCZ050-061945-
CHARLESTON-
322 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 345 PM EDT...
AT 319 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR THE CHARLESTON AIRPORT...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SHADOWMOSS...I-26/I-526 INTERCHANGE...WESTMORELAND BRIDGE...WEST
ASHLEY...CITADEL MALL...CHARLES TOWNE LANDING...MARYVILLE...THE
CITADEL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3275 8007 3288 8016 3289 8014 3288 8014
3290 8012 3289 8012 3289 8009 3293 8008
3294 8009 3295 8007 3281 7993
TIME...MOT...LOC 1922Z 308DEG 10KT 3286 8005Special weather statement, Jun 6, 4:16 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 416 PM EDT FRI JUN 6 2014 SCZ050-062045- CHARLESTON- 416 PM EDT FRI JUN 6 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY THROUGH 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR CAPWELLS CROSSROADS...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CAPWELLS CROSSROADS...RAVENEL...HOLLYWOOD...MEGGETT... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3269 8013 3266 8032 3281 8033 3282 8023 TIME...MOT...LOC 2016Z 350DEG 3KT 3277 8028
Special weather statement, Jun 6, 4:47 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT FRI JUN 6 2014
SCZ049-050-062115-
CHARLESTON-COASTAL COLLETON-
447 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 515 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ADAMS RUN...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...HOLLYWOOD...MEGGETT...YONGES ISLAND...BEARS BLUFF...
WADMALAW ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3261 8004 3259 8011 3256 8016 3255 8019
3256 8019 3254 8023 3251 8031 3272 8044
3281 8030
TIME...MOT...LOC 2048Z 320DEG 15KT 3271 8030Special weather statement, Jun 6, 5:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI JUN 6 2014
GAZ087-062145-
JENKINS-
509 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 545 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...8 MILES NORTHWEST OF PERKINS...MOVING SOUTHEAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PERKINS...LAWTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3292 8203 3293 8195 3296 8186 3295 8184
3295 8182 3294 8181 3293 8178 3291 8177
3280 8185 3292 8204
TIME...MOT...LOC 2110Z 301DEG 15KT 3297 8204Special weather statement, Jun 6, 5:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT FRI JUN 6 2014
GAZ137>141-062215-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
551 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 615 PM EDT...
AT 547 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CREEK ISLAND TO
RICEBORO...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICEBORO...CROSSROADS...ALLENHURST...WALTHOURVILLE...HALFMOON
LANDING...RETREAT...HARRIS NECK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3161 8153 3188 8178 3179 8134 3162 8113
3159 8115 3158 8115 3157 8116 3156 8116
TIME...MOT...LOC 2151Z 302DEG 16KT 3181 8165 3172 8140The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:05 AM EDT | Special Weather Statement | CHS | Jenkins | 40 min |
| Jun 6, 5:09 PM EDT | Special Weather Statement | CHS | Jenkins | 36 min |
| Jun 6, 5:51 PM EDT | Special Weather Statement | CHS | Liberty | 24 min |
| Jun 6, 6:01 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Jun 6, 6:04 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 26 min |
| Jun 6, 6:14 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 61 min |
| Jun 6, 6:34 PM EDT | Special Weather Statement | CHS | Evans | 26 min |
| Jun 6, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 64 min |
| Jun 6, 7:01 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans | 44 min |
| Jun 6, 7:04 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| Jun 6, 7:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 54 min |
| Jun 6, 7:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.